Alert archive / Idaho / Winter Storm Warnings in 2017
Winter Storm Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this winter storm warning at Feb 17, 2017, 3:52 AM MST. It took effect at Feb 17, 2017, 8:00 PM MST. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2017, 3:52 AM MST (10:52 UTC)
- In effect from
- Feb 17, 2017, 8:00 PM MST
- Expired
- Feb 19, 2017, 2:08 PM MST
- In force
- 42 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
206 WWUS45 KPIH 171052 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 352 AM MST Fri Feb 17 2017 ...Another Pacific storm system heads for the mountains... A new and stronger storm system will move out of California today...spreading heavy snow into the central Idaho mountains and the upper Snake Highlands Friday night. The snow is expected to continue through Sunday. By Sunday...most of the heavy snow centers on the central mountains where snow may accumulate to more than a foot by Sunday evening. The upper Snake Highlands may also see more than a foot. IDZ018-031-172200- /O.CAN.KPIH.WW.Y.0014.000000T0000Z-170217T1200Z/ /O.UPG.KPIH.WS.A.0008.170218T0700Z-170220T0100Z/ /O.NEW.KPIH.WS.W.0008.170218T0300Z-170220T0000Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 352 AM MST Fri Feb 17 2017 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY... ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Pocatello has issued a Winter Storm Warning for snow, which is in effect from 8 PM this evening to 5 PM MST Sunday. The Winter Weather Advisory has been cancelled. The Winter Storm Watch is no longer in effect. * IMPACTS...Heavy snow accumulation above 6500 ft will create difficult travel conditions, especially across mountain passes. * TIMING...Snow will begin Friday evening... becoming heavy by Saturday morning and continuing through Sunday. * SNOW ACCUMULATIONS...Above 6500 ft, expect 12 to 18 inches from Friday night through Sunday. * CONFIDENCE...High confidence in timing. Medium confidence in higher elevation snow amounts. Low confidence in snow accumulations at lower elevations. * LOCATIONS...Hailey...Sun Valley...Galena...Stanley. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ019-172200- /O.UPG.KPIH.WS.A.0008.170218T0700Z-170220T0100Z/ /O.NEW.KPIH.WS.W.0008.170218T0300Z-170220T0000Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 352 AM MST Fri Feb 17 2017 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY... The National Weather Service in Pocatello has issued a Winter Storm Warning for snow, which is in effect from 8 PM this evening to 5 PM MST Sunday. The Winter Storm Watch is no longer in effect. * IMPACTS...Heavy snow accumulation above 6500 ft will create difficult travel conditions, especially across mountain passes. * TIMING...Snow will begin Friday evening... becoming heavy by Saturday morning and continuing through Sunday. * SNOW ACCUMULATIONS...6 to 14 inches Friday night through Sunday. * CONFIDENCE...High confidence in timing. Medium confidence in higher elevation snow amounts. Low confidence in snow accumulations at lower elevations. * LOCATIONS...Along the Montana and Wyoming borders above 6500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ032-172200- /O.NEW.KPIH.WS.W.0008.170218T0300Z-170220T0000Z/ Lost River/Pahsimeroi- Including the cities of Arco, Challis, and Mackay 352 AM MST Fri Feb 17 2017 ...WINTER STORM WARNING IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY... The National Weather Service in Pocatello has issued a Winter Storm Warning for snow, which is in effect from 8 PM this evening to 5 PM MST Sunday. * IMPACTS...Heavy snow accumulation above 6500 ft will create difficult travel conditions, especially across mountain passes. * TIMING...Snow will begin Friday evening... becoming heavy by Saturday morning and continuing through Sunday. * SNOW ACCUMULATIONS...6 to 12 inches above 6500 feet Friday evening through Sunday. 2 to 4 inches below 6500 feet. * CONFIDENCE...High confidence in timing. Medium confidence in higher elevation snow amounts. Low confidence in snow accumulations at lower elevations. * LOCATIONS...Lost River Range above 6500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$
7 follow-up statements
891 WWUS45 KPIH 172024 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 124 PM MST Fri Feb 17 2017 ...Another Pacific storm system heads for the mountains... A new and stronger storm system will move out of California today...spreading heavy snow into the central Idaho mountains and the upper Snake Highlands tonight. The snow is expected to continue through Sunday. By Sunday...most of the heavy snow centers on the central mountains where snow may accumulate to more than a foot by Sunday evening. The upper Snake Highlands may also see around a foot. IDZ018-019-031-032-181100- /O.CON.KPIH.WS.W.0008.170218T0300Z-170220T0000Z/ Sawtooth Mountains-Upper Snake Highlands- Big and Little Wood River Region-Lost River/Pahsimeroi- Including the cities of Stanley, Clayton, St. Anthony, Ashton, Island Park, Driggs, Victor, Hailey, Ketchum, Bellevue, Arco, Challis, and Mackay 124 PM MST Fri Feb 17 2017 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 8 PM THIS EVENING TO 5 PM MST SUNDAY... * IMPACTS...Heavy snow accumulation above 6500 ft will create difficult travel conditions, especially across mountain passes. * TIMING...Snow will begin Friday evening... becoming heavy by Saturday morning and continuing through Sunday. * SNOW ACCUMULATIONS...In the central Idaho mountains...10 to 18 inches above 6500 feet Friday evening through Sunday. 2 to 4 inches below 6500 feet. In the upper Snake Highlands...8 to 12 inches above 6500 feet. * CONFIDENCE...High confidence in timing. Medium confidence in higher elevation snow amounts. Low confidence in snow accumulations at lower elevations. * LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...upper Snake HighlandsLost River Range above 6500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$
667 WWUS45 KPIH 181000 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 300 AM MST Sat Feb 18 2017 IDZ018-019-031-032-182200- /O.CON.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/ Sawtooth Mountains-Upper Snake Highlands- Big and Little Wood River Region-Lost River/Pahsimeroi- Including the cities of Stanley, Clayton, St. Anthony, Ashton, Island Park, Driggs, Victor, Hailey, Ketchum, Bellevue, Arco, Challis, and Mackay 300 AM MST Sat Feb 18 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * IMPACTS...Heavy snow accumulation above 6500 ft will create difficult travel conditions, especially across mountain passes. * TIMING...Snow will begin Friday evening... becoming heavy by Saturday morning and continuing through Sunday. * SNOW ACCUMULATIONS...In the central Idaho mountains...10 to 18 inches above 6500 feet Friday evening through Sunday. 2 to 4 inches below 6500 feet. In the upper Snake Highlands...8 to 12 inches above 6500 feet. * CONFIDENCE...High confidence in timing. Medium confidence in higher elevation snow amounts. Low confidence in snow accumulations at lower elevations. * LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...upper Snake HighlandsLost River Range above 6500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$
262 WWUS45 KPIH 182108 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 208 PM MST Sat Feb 18 2017 IDZ018-019-031-032-191100- /O.CON.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/ Sawtooth Mountains-Upper Snake Highlands- Big and Little Wood River Region-Lost River/Pahsimeroi- Including the cities of Stanley, Clayton, St. Anthony, Ashton, Island Park, Driggs, Victor, Hailey, Ketchum, Bellevue, Arco, Challis, and Mackay 208 PM MST Sat Feb 18 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * IMPACTS...Heavy snow accumulation above 6500 ft will create difficult travel conditions, especially across mountain passes. * TIMING...Snow will continue through Sunday and may be heavy at times overnight tonight. * SNOW ACCUMULATIONS...Additional accumulations of 4-10 inches above 6500 ft. * CONFIDENCE...High confidence in timing. Medium confidence in higher elevation snow amounts. Low confidence in snow accumulations at lower elevations. * LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...Upper Snake Highlands...Lost River Range above 6500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$
748 WWUS45 KPIH 190334 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 834 PM MST Sat Feb 18 2017 ...Impacts of the Winter Storm System expanded to include the Caribou Highlands and Northern Wasatch Mountains... .A low pressure disturbance moving from Oregon to Southeastern Idaho tonight and Sunday will bring heavy snow to the Central Mountains and Upper Snake Highlands. There will be a surface cold front moving through the Caribou Highlands and Northern Wasatch Mountains near noon on Sunday. There is a slight chance of thunderstorms as well. The Caribou Highlands and Northern Wasatch Mountains were included in a Winter Weather Advisory. Snow accumulations of 3 to 5 inches are expected above 6500 feet elevation and will likely make travel difficult on mountain passes, including Fish Creek Summit, Georgetown Summit, and Emigration Pass. IDZ018-019-031-032-191200- /O.CON.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/ Sawtooth Mountains-Upper Snake Highlands- Big and Little Wood River Region-Lost River/Pahsimeroi- Including the cities of Stanley, Clayton, St. Anthony, Ashton, Island Park, Driggs, Victor, Hailey, Ketchum, Bellevue, Arco, Challis, and Mackay 834 PM MST Sat Feb 18 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST SUNDAY... * IMPACTS...Heavy snow accumulation above 6500 ft will create difficult travel conditions, especially across mountain passes. * TIMING...Snow will continue through Sunday and may be heavy at times overnight tonight. * SNOW ACCUMULATIONS...Additional accumulations of 4-10 inches above 6500 ft. * CONFIDENCE...High confidence in timing. Medium confidence in higher elevation snow amounts. Low confidence in snow accumulations at lower elevations. * LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...Upper Snake Highlands...Lost River Range above 6500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ023-025-191200- /O.NEW.KPIH.WW.Y.0015.170219T0334Z-170220T0000Z/ Caribou Highlands-Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 834 PM MST Sat Feb 18 2017 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 PM MST SUNDAY... The National Weather Service in Pocatello has issued a Winter Weather Advisory for heavy snow, which is in effect until 5 PM MST Sunday. * IMPACTS...Moderate to heavy snow accumulation above 6500 feet elevation will create difficult driving conditions on mountain passes. * TIMING...Tonight through Sunday afternoon. * SNOW ACCUMULATIONS...Above 6500 feet elevation, 3 to 5 inches. Up to 8 inches above 8000 feet elevation. Below 6500 feet less than 2 inches accumulation. * CONFIDENCE...High confidence in timing. * LOCATIONS...Moderate to strong confidence in snow amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
778 WWUS45 KPIH 191036 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 336 AM MST Sun Feb 19 2017 IDZ018-019-031-032-200000- /O.CON.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/ Sawtooth Mountains-Upper Snake Highlands- Big and Little Wood River Region-Lost River/Pahsimeroi- Including the cities of Stanley, Clayton, St. Anthony, Ashton, Island Park, Driggs, Victor, Hailey, Ketchum, Bellevue, Arco, Challis, and Mackay 336 AM MST Sun Feb 19 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...Heavy snow accumulation above 6500 ft will create difficult travel conditions, especially across mountain passes. * TIMING...Snow will continue through this afternoon. * SNOW ACCUMULATIONS...Additional accumulations of 2 to 5 inches above 6500 ft. * CONFIDENCE...High confidence. * LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...Upper Snake Highlands...Lost River Range above 6500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ023-025-200000- /O.CON.KPIH.WW.Y.0015.000000T0000Z-170220T0000Z/ Caribou Highlands-Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 336 AM MST Sun Feb 19 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...Moderate to heavy snow accumulation above 6500 feet elevation will create difficult driving conditions on mountain passes. * TIMING...Through this afternoon. * SNOW ACCUMULATIONS...Above 6500 feet elevation, additional accumulation of 2 to 4 inches. Below 6500 feet less than 2 inches accumulation. * CONFIDENCE...High confidence in timing. * LOCATIONS...Moderate to strong confidence in snow amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
327 WWUS45 KPIH 191832 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 1132 AM MST Sun Feb 19 2017 IDZ018-031-032-191945- /O.CAN.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/ Sawtooth Mountains-Big and Little Wood River Region- Lost River/Pahsimeroi- Including the cities of Stanley, Clayton, Hailey, Ketchum, Bellevue, Arco, Challis, and Mackay 1132 AM MST Sun Feb 19 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Pocatello has cancelled the Winter Storm Warning. Widespread snow has ended across the central mountains, therefore the Winter Storm Warning has been cancelled. Valley rain showers and mountain snow showers will continue this afternoon and evening. Another strong system will move into the region overnight, with the potential for heavy snow Monday into Tuesday, especially at higher elevations. $$ IDZ019-200000- /O.CON.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 1132 AM MST Sun Feb 19 2017 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...Snow and blowing snow above 6500 ft will create difficult travel conditions, especially across mountain passes. * TIMING...Snow and blowing snow will continue through this afternoon. * SNOW ACCUMULATIONS...Additional accumulations of 1 to 3 inches above 6500 ft. * CONFIDENCE...High confidence. * LOCATIONS...Sawtooth/Pioneer/Smoky/Boulder mountains...Upper Snake Highlands...Lost River Range above 6500 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm warning for heavy snow means severe winter weather conditions are expected or occurring. Significant amounts of snow are forecast that will make travel dangerous. Only travel in an emergency. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. && $$ IDZ023-025-200000- /O.CON.KPIH.WW.Y.0015.000000T0000Z-170220T0000Z/ Caribou Highlands-Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 1132 AM MST Sun Feb 19 2017 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * IMPACTS...Moderate to heavy snow accumulation above 6500 feet elevation will create difficult driving conditions on mountain passes. * TIMING...Through this afternoon. * SNOW ACCUMULATIONS...Above 6500 feet elevation, additional accumulation of 1 to 3 inches. * CONFIDENCE...High confidence in timing. * LOCATIONS...Moderate to strong confidence in snow amounts. PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter weather advisory for snow means that periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. && $$
307 WWUS45 KPIH 192108 WSWPIH URGENT - WINTER WEATHER MESSAGE National Weather Service Pocatello ID 208 PM MST Sun Feb 19 2017 IDZ019-192215- /O.CAN.KPIH.WS.W.0008.000000T0000Z-170220T0000Z/ Upper Snake Highlands- Including the cities of St. Anthony, Ashton, Island Park, Driggs, and Victor 208 PM MST Sun Feb 19 2017 ...WINTER STORM WARNING IS CANCELLED... The National Weather Service in Pocatello has cancelled the Winter Storm Warning. Widespread heavy snow and blowing snow has diminished across the area. Therefore the Winter Storm Warning has been cancelled. A few locations could see locally gusty conditions with blowing snow, reducing visibilities. $$ IDZ023-025-192215- /O.CAN.KPIH.WW.Y.0015.000000T0000Z-170220T0000Z/ Caribou Highlands-Wasatch Mountains/Idaho Portion- Including the cities of Henry, Soda Springs, Downey, Lava Hot Springs, and Montpelier 208 PM MST Sun Feb 19 2017 ...WINTER WEATHER ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Winter Weather Advisory. Widespread snow has ended across the region therefore the Winter Weather Advisory has been cancelled. $$ IDZ018-031-201100- /O.NEW.KPIH.WS.A.0009.170220T1300Z-170221T2200Z/ Sawtooth Mountains-Big and Little Wood River Region- Including the cities of Stanley, Clayton, Hailey, Ketchum, and Bellevue 208 PM MST Sun Feb 19 2017 ...WINTER STORM WATCH IN EFFECT FROM MONDAY MORNING THROUGH TUESDAY AFTERNOON... The National Weather Service in Pocatello has issued a Winter Storm Watch, which is in effect from Monday morning through Tuesday afternoon. * IMPACTS...Moderate to heavy snow and blowing snow is expected to create difficult driving conditions above 6500 ft, including passes. * TIMING...Snow above 6500 ft should become heavy at times during the day Monday, and continue through Tuesday. The strongest winds are expected Monday night through Tuesday. * SNOW ACCUMULATIONS...Valley accumulations of 2 to 5 inches. Above 6500 ft, 10 to 18 inches are expected. The highest elevations may see accumulations around 2 feet. * CONFIDENCE...High confidence in timing. Moderate confidence in high elevation snow amounts and winds. Low confidence in valley snow amounts. * LOCATIONS...Stanley, Clayton, Hailey, Ketchum, and Bellevue PRECAUTIONARY/PREPAREDNESS ACTIONS... A winter storm watch means there is a potential for significant snow, sleet or ice accumulations that may impact travel. Continue to monitor the latest forecasts. && $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this winter storm warning went out at Feb 16, 1:10 PM MST, 14 hours 42 minutes earlier.
Area forecast discussion, Feb 16, 1:10 PM MST, 14 hours 42 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 110 PM MST Thu Feb 16 2017 .SHORT TERM...Tonight through Saturday night. Current storm system moving thru the Pac NW today is producing areas of low elevation rain and mtn snow this aftn. The majority of the snow will fall in the central mtns where the moist southwest flow interacts with the terrain. Snowfall amounts are expected to range from 6 to 10 inches before tapering off toward Fri morn. The upper Snake Highlands should see around 2 to 4 inches by Fri morn. Upper ridging will end most of the precip on Fri...but another Pac storm system quickly moves in from the southwest Fri night. This system looks wetter. Snow is expected to become heavy by Sat morn across the southern parts of the central mtns and the upper Snake Hghlands. These are the areas most impacted by moist southerly flow. In contrast...the rest of the fcst area receives less precip due to the downslope effect off the southern highlands. Over a foot of snow is possible in the central mtns by Sun eve...with up to a foot along the Divide. On Sun...the heavy snow decreases in the upper Snake Highlands and shifts more to the central mtns as upper flow becomes more westerly. Therefore...a winter storm watch will be issued for the central mtns and along the Divide late Fri night thru Sun. Elsewhere...the low elevations can expect mainly rain. A rain/snow mix is possible across the northern portions of the Snake River Plain...but not expecting significant accumulations at this time. Hedges .LONG TERM...Sunday through next Thursday. Dynamics involved with a lifting shortwave trough will start off the long-term period with widespread chances of precipitation. The chances diminish as the shortwave continues northeastward, but moisture transport ramps up again Monday morning. GFS shows another slight break in the precip Tuesday night, though the ECMWF hints at mountain precip around the same time. Troughing will continue to develop over the West throughout the day Wednesday, and moisture will again target Idaho as a wave rotates around a developing upper low. Differences emerge in the models as to the location of the upper low. The GFS positioning is over the Great basin, while the ECMWF slides an upper low along the coast and drops it into a deepening upper trough. Both solutions produce ample moisture with warm temperatures Monday- Tuesday, though a cold front will pass through Tuesday leading to rain changing over to snow possibly to the valley floor. Another dynamic system will bring us to the extended periods as the GFS slides the Great Basin low eastward into a favorable 700mb positioning to be a potential heavy snow producer, though there is still a good deal of uncertainty in dealing with this upper feature. Hinsberger && .AVIATION...Dynamic upper trough with attendant cold front lifting through California and will trigger some showers this afternoon/evening across the forecast area. Expect terminals in the Snake River Plain to remain VFR until tomorrow morning. Models are keeping some modest low-level moisture in the post-frontal airmass tomorrow morning, and will mainly impact KIDA with fog/stratus where statistical guidance strongly supports near-minimum conditions. Winds will be gusty as the cold front passes, but no strong indications of gusts greater than 25kts. Hinsberger && .HYDROLOGY...A series of Pacific storm systems will roll thru the region well into next week. Rainfall amounts over the weekend could add up to a half to one inch across much of the area. Too early to project precip amounts next week...but the indications are that they will be significant. This means more flooding issues for the next several days...so stay alert even if not in traditionally flood prone areas. Hedges && .PIH WATCHES/WARNINGS/ADVISORIES... Winter Storm Watch from late Friday night through Sunday afternoon for IDZ018-019-031. Winter Weather Advisory until 5 AM MST Friday for IDZ018-031. &&
Nearby
Winter Storm Warnings in Idaho, 2017Every winter storm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.